MAUDE Adverse Event Report: HALYARD HEALTH CORFLO* NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

HALYARD HEALTH CORFLO* NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9438
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 01/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 06-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a patient's feeding tube appeared to be in place from abdominal films taken periodically.On (b)(6) 2018 the patient reportedly began to have nausea and vomiting; therefore, tube feeds were put on hold.The kub showed the tube tip peri-pyloric but the proximal tube could not be visualized.Trickle feeds were started (b)(6) 2018.On (b)(6) 2018, a new corflo feeding tube was placed, with notes in the record suggesting the patient may have pulled out the first tube.Later imaging showed two tips in the patient, and a 28.5 cm piece of feeding tube was later removed from the patient¿s stomach.Additional information was received on 19-mar-2018 that states the piece of feeding tube was removed endoscopically.Carbonated beverage and warm water flushes and a clog zapper, was used to resolve clogged tube issues.No additional information was provided.
 
Additional Manufacturer Narrative
Halyard health received one partial, nasogastric (ng) tube sample.No product packaging was received.The product did not contain a lot number identification.During decontamination, it was not possible to flush fluid through the tubing.The distal portion of the ng tube was also received.The section measures approximately 29.5 cm in length.At the point of separation, the tubing "ballooned" or stretched and ruptured.The bolus tip was attached to the tubing.After decontamination, additional attempts were made to flush the tube.The occlusion remained and could not be dislodged.The tube pinched at various intervals to try to determine the location of the occlusion.At approximately 4cm from the distal tip, the tubing felt firm and could not be depressed.This was determined to be the proximal-most point for the occlusion.The bolus tip was examined under magnification.Dried brown matter was observed inside the opening of the bolus tip.The evaluation of the returned sample confirmed the tubing ruptured.The tube exhibited stretching, and "ballooning" at the rupture site.The root cause of the reported issue could not be conclusively determined.All information reasonably known as of 23-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative

Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7402920
Report Number9611594-2018-00053
Device Sequence Number16573553
Product Code KNT
UDI-Device Identifier10815149023998
UDI-Public10815149023998
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-9438
Device Catalogue Number104580600
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date08/01/2018
Patient Sequence Number1
Patient Age40 YR